Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

May 7, 20204 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2020, 9:28 PM CDT for 4 counties in Texas. It was in force for 62 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2020, 9:28 PM CDT (02:28 UTC)
Expired
May 7, 2020, 10:30 PM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Jack County, TX, Palo Pinto County, TX, Parker County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:47 PM CDTHAIL 1.7512 Ene Graford, TX1.785 INCH HAIL REPORTED 1 MILE EAST OF PERRIN ON FM2210.
May 7, 9:51 PM CDTHAIL 110 W Springtown, TXQUARTER SIZE HAIL REPORTED NEAR INTERSECTION OF FM 920 AND FM 3107 IN POOLVILLE.
May 7, 10:11 PM CDTHAIL 14 N Weatherford, TXQUARTER SIZE HAIL REPORTED FOUR MILES NORTH OF WEATHERFORD.
May 7, 10:13 PM CDTHAIL 12 Nw Weatherford, TXQUARTER SIZE HAIL REPORTED AT HIGHWAY 920 AND MAIN STREET IN WEATHERFORD.
May 7, 10:16 PM CDTHAIL 1.251 Ne Hudson Oaks, TX1.25 INCH HAIL REPORTED AT THE I-20/US-180 SPLIT.
May 7, 10:18 PM CDTHAIL 0.886 N Willow Park, TXNICKEL SIZE HAIL REPORTED AT FM-730 AND CR-1886.
May 7, 10:19 PM CDTHAIL 1Hudson Oaks, TXQUARTER SIZE HAIL IN HUDSON OAKS.
May 7, 10:30 PM CDTHAIL 14 Ne Aledo, TX1-INCH HAIL REPORTED NEAR ALEDO.
May 7, 10:30 PM CDTHAIL 1.25Annetta South, TX1.25 INCH HAIL REPORTED IN ANNETTA SOUTH.
May 7, 10:30 PM CDTHAIL 1.751 Ne Hudson Oaks, TXGOLF BALL SIZE HAIL REPORTED AT US-180 AND I-20 IN HUDSON OAKS.
May 7, 10:32 PM CDTHAIL 1.25Willow Park, TXREPORT OF HALF DOLLAR SIZE HAIL IN WILLOW PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 8:27 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-438 J/kg
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
775 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS54 KFWD 080228
SVRFWD
TXC237-363-367-497-080330-
/O.NEW.KFWD.SV.W.0113.200508T0228Z-200508T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
928 PM CDT Thu May 7 2020

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Western Wise County in north central Texas...
  Jack County in north central Texas...
  Parker County in north central Texas...
  Northeastern Palo Pinto County in north central Texas...

* Until 1030 PM CDT.

* At 927 PM CDT, a severe thunderstorm was located 7 miles south of
  Jacksboro, moving southeast at 45 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Weatherford, Mineral Wells, Azle, Decatur, Bridgeport, Jacksboro,
  Briar, Willow Park, Reno, Aledo, Springtown, Hudson Oaks, Annetta,
  Boyd, Chico, Paradise, Cool, Poolville, Cottondale and Boonsville.

This includes the following highways...
 Interstate 20 between mile markers 388 and 422.
 Interstate 30 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3344 9798 3344 9795 3318 9753 3271 9755
      3256 9784 3256 9807 3311 9831 3331 9826
      3346 9799
TIME...MOT...LOC 0227Z 310DEG 38KT 3312 9812 

HAIL...2.00IN
WIND...60MPH
$$

30
2 follow-up statements
020 
WWUS54 KFWD 080251
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
951 PM CDT Thu May 7 2020

TXC363-080300-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Palo Pinto TX-
951 PM CDT Thu May 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALO PINTO COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.

LAT...LON 3300 9805 3331 9774 3318 9753 3271 9755
      3256 9784 3279 9803
TIME...MOT...LOC 0250Z 308DEG 37KT 3293 9794 

$$

TXC237-367-497-080330-
/O.CON.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Wise TX-Jack TX-Parker TX-
951 PM CDT Thu May 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN WISE...SOUTHEASTERN JACK AND PARKER COUNTIES...

At 950 PM CDT, a severe thunderstorm was located near Poolville, or
10 miles northeast of Mineral Wells, moving southeast at 45 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Weatherford, Mineral Wells, Azle, Decatur, Bridgeport, Briar, Willow
Park, Reno, Aledo, Springtown, Hudson Oaks, Annetta, Boyd, Paradise,
Cool, Poolville, Cottondale, Boonsville, Mineral Wells State Park and
Runaway Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3300 9805 3331 9774 3318 9753 3271 9755
      3256 9784 3279 9803
TIME...MOT...LOC 0250Z 308DEG 37KT 3293 9794 

HAIL...2.00IN
WIND...60MPH
 
$$

30
994 
WWUS54 KFWD 080305
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1005 PM CDT Thu May 7 2020

TXC237-080314-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Jack TX-
1005 PM CDT Thu May 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.

LAT...LON 3290 9795 3320 9756 3318 9753 3271 9755
      3258 9780
TIME...MOT...LOC 0304Z 309DEG 35KT 3285 9782 

$$

TXC367-497-080330-
/O.CON.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Wise TX-Parker TX-
1005 PM CDT Thu May 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL WISE AND EASTERN PARKER COUNTIES...

At 1004 PM CDT, a severe thunderstorm was located 7 miles northwest
of Weatherford, moving southeast at 40 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Weatherford, Azle, Briar, Willow Park, Reno, Aledo, Springtown,
Hudson Oaks, Annetta, Boyd, Cottondale, Annetta South, Annetta North
and Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3290 9795 3320 9756 3318 9753 3271 9755
      3258 9780
TIME...MOT...LOC 0304Z 309DEG 35KT 3285 9782 

HAIL...2.00IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:06 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 7, 8:06 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
806 PM CDT Thu May 7 2020

.SHORT TERM... /NEW/
/Through Friday Evening/

There are two opportunities for thunderstorms through early
tomorrow morning across North and Central Texas. The first
opportunity will mainly be focused across our northwestern zones
through late this evening. An intense supercell, with a history of
very large to giant hail, developed along a southward extending
dryline this afternoon and has maintained intensity over the past
few hours. This cell will move into an environment that is not
quite as favorable for severe weather, with a stout cap in place
seen in the 00Z FWD sounding. While a weakening trend is
anticipated as the cell approaches our northwestern zones,
increased low-level flow may aid in maintaining its strength. The
potential for severe hail is greatest across parts of Young,
Jack, and Palo Pinto counties, which has been highlighted in the
latest WoFS runs.

Our second opportunity will be late tonight as a line of showers
and thunderstorms develops ahead of a cold front across the
Plains. This activity will approach the Red River after midnight
and track across the region through Friday morning. A threat for
damaging wind gusts and hail will exist along and north of the
I-20 corridor, where forcing for ascent associated with the upper
level shortwave will be present. As the shortwave translates east,
the potential for severe weather will decrease, although gusty
winds may continue to be a threat across Central Texas.

Breezy winds will persist behind the cold front and remain near
Wind Advisory criteria, with sustained winds near 20-25 mph.
Unlike today where a few sites in the Metroplex observed wind
gusts upwards of 35 mph, the coverage area behind the front will
include nearly all of North and Central Texas through early Friday
afternoon. High temperatures will range from the upper 60s along
the Red River to the upper 70s across Central Texas.

Garcia

&&

.LONG TERM... /Issued 355 PM CDT Thu May 7 2020/
/Friday Night through Thursday/

The extended forecast looks spectacular into early next week
before we return to a more typical Spring pattern. Much drier and
cooler air will be in place by Friday night with clear skies and
diminishing winds. This will allow overnight lows to drop into the
mid/upper 40s and lower 50s by early Saturday morning.

Weak surface high pressure will prevail across the region through
the weekend with a weak reinforcing cold front sliding southward
on Sunday. Other than some increased cloud cover, no precipitation
is expected. High temperatures will stay in the 70s through the
weekend.

By early next week, with our surface high sliding off to the east,
a southerly flow will become established. Moisture will slowly
spread into Central TX during the day on Monday and it will feel
markedly more humid by late in the day Monday. A passing
disturbance on Monday night may result in an increase in showers
and thunderstorms across West Texas. Some of this may spread into
our area during the overnight hours and on Tuesday. We'll maintain
some low PoPs through the middle of the week. Severe weather
potential is a little uncertain at this time, but we'll keep an
eye on moisture return as this would certainly increase
instability across the region. Temperatures will steadily warm
through the week into the mid/upper 80s by Thursday.

Dunn

&&

.AVIATION... /NEW/
/00Z TAFs/

Convection northwest of the DFW Metroplex should remain clear of
the terminals, but disruptions across the northwest cornerpost
will continue over the next few hours. The better potential for
thunderstorms will arrive during the early morning hours across
the Metroplex, and near daybreak at Waco as a cold front pushes
southward. A few hours of MVFR ceilings are expected after 6Z
across the terminals, but VFR should prevail by the mid morning
hours. Breezy southerly winds will persist overnight, although
gusts should remain just below 30 knots. Behind the front,
northerly winds sustained near 20 knots and higher gusts are
expected through early Friday afternoon before decreasing after
sunset to 10-15 knots.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  72  52  73  54 /  70  20   0   0   0
Waco                69  76  53  74  52 /  40  50   5   0   0
Paris               63  69  46  67  47 /  90  30   0   0   0
Denton              63  69  47  72  51 /  70  10   0   0   0
McKinney            64  70  48  71  50 /  80  20   0   0   0
Dallas              65  73  52  73  54 /  70  20   0   0   0
Terrell             65  72  49  71  49 /  70  40   0   0   0
Corsicana           67  75  52  72  51 /  50  60   5   0   0
Temple              68  78  54  74  53 /  30  40   5   5   5
Mineral Wells       65  71  47  73  50 /  40   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

22/30
Hazardous weather outlook, May 7, 3:36 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
336 PM CDT Thu May 7 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
336 PM CDT Thu May 7 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Isolated severe thunderstorms may affect areas northwest of the
Metroplex this evening. Large hail and damaging winds would be the
main threats. Overnight tonight into early Friday morning,
thunderstorms will increase in coverage along a cold front. Some of
the stronger thunderstorms could produce damaging winds mainly north
of I-20.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorm chances may return to the region early next week, but
the severe weather threat looks low at this time.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested in parts of North Texas
late this evening.

In the hours before

Local storm report, May 7, 9:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT THU MAY 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             10 NW BRYSON            33.26N 98.50W
05/07/2020  M1.75 INCH       YOUNG              TX   TRAINED SPOTTER

            SPOTTER REPORTS GOLFBALL SIZE HAIL.

&&

BG
Local storm report, May 7, 9:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT THU MAY 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             10 NW BRYSON            33.26N 98.51W
05/07/2020  M2.75 INCH       YOUNG              TX   BROADCAST MEDIA

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED IN
            LOVING.

&&

BG
Local storm report, May 7, 9:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT THU MAY 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             JACKSBORO               33.22N 98.16W
05/07/2020  E1.75 INCH       JACK               TX   AMATEUR RADIO

            MULTIPLE REPORTS OF GOLF BALL SIZE HAIL
            REPORTED W AND NW OF JACKSBORO.

&&

BG
Local storm report, May 7, 9:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT THU MAY 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             8 WNW JACKSBORO         33.27N 98.29W
05/07/2020  E2.75 INCH       JACK               TX   EMERGENCY MNGR

            LOCAL STORM REPORT 2.75 HAIL 5 MILES NORTH,
            8 MILES WEST OF JACKSBORO.

&&

BG

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:30 PM CDTSevere Thunderstorm WarningFWDJack, Young60 min
May 7, 10:18 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant42 min
May 7, 10:47 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson, Tarrant43 min
May 7, 11:19 PM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more21 hr
May 8, 3:13 AM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar62 min
May 8, 3:16 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson, Montague59 min
May 8, 4:08 AM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Delta, Denton, Fannin, Grayson and 3 more67 min
May 8, 5:05 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt25 min
May 8, 5:27 AM CDTSpecial Weather StatementFWDCollin, Hopkins, Hunt, Rains, Rockwall48 min
May 8, 6:28 AM CDTSpecial Weather StatementFWDDallas, Kaufman, Rockwall, Tarrant47 min
May 8, 7:17 AM CDTSpecial Weather StatementFWDKaufman, Van Zandt58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.